On Extended Model Order Reduction for Linear Time Delay Systems

Sajad Naderi Lordejani*, Bart Besselink, Antoine Chaillet, Nathan van de Wouw

*Corresponding author for this work

Research output: Chapter in Book/Report/Conference proceedingChapterAcademicpeer-review

Abstract

This chapter presents a so-called extended model-reduction technique for linear delay differential equations. The presented technique preserves the infinite-dimensional nature of the system and facilitates the preservation of properties such as system parameterizations (uncertainties). It is proved in this chapter that the extended model-reduction technique also preserves stability properties and provides a guaranteed a-priori bound on the reduction error. The reduction technique relies on the solution of matrix inequalities that characterize controllability and observability properties for time delay systems. This work presents conditions on the feasibility of these inequalities, and studies the applicability of the extended model reduction to a spatio-temporal model of neuronal activity, known as delay neural fields. Lastly, it discusses the relevance of this technique in the scope of model reduction of uncertain time delay systems, which is supported by a numerical example.

Original languageEnglish
Title of host publicationInternational Series of Numerical Mathematics
Editors P. Benner , T Breiten, H. Faßbender , M. Hinze , T. Stykel, R. Zimmermann
Place of PublicationCham
PublisherBirkhauser
Pages191-215
Number of pages25
ISBN (Electronic)978-3-030-72983-7
ISBN (Print)978-3-030-72982-0
DOIs
Publication statusPublished - 2021

Publication series

NameInternational Series of Numerical Mathematics
Volume171
ISSN (Print)0373-3149
ISSN (Electronic)2296-6072

Cite this